Ultimate Greens or other green food give stomachache?

Discussion in 'Fibromyalgia Main Forum' started by TwinMa, Nov 27, 2005.

  1. TwinMa

    TwinMa New Member

    I've been using the Ultimate Greens from ProHealth for a couple of days and it has been giving me a stomachache. It's not a gut wrencher, but it is noticeable. It lasts about an hour or so.

    Does anyone else get this reaction from either Ultimate Greens or other green food supplement? Does it go away after you've been using it awhile? Is there any way to make it better? Can the Greens be mixed with something besides water to ease the ache?

    Also, are the green food supplements supposed to be taken in the morning, or doesn't it matter.

    Thanks.

    Katy
  2. Fudge43

    Fudge43 New Member

    Hello TwinMa .. I take a "greens" supplement drink .. and it has to be on an empty stomach to be truly affective .. I can have something to eat 20 minutes later though ..
    I haven't developed any "aches" with it so far .. but there are so many different green supplements, unless we are on the same drink we won't be able to compare ..
    Read the ingrediants again and may be one or more might jump out as a problem leadin up to your reaction ?
    good Luck !
    Fudge : )
  3. tansy

    tansy New Member

    and came to the conclusion it was due to some of the contents. I tried chlorella several times too but that caused a lot of GI tract pain and the iodine triggered hyperthyroid symptoms.

    After dealing with other issues, which resulted in fewer thyroid (& HPA axis generally) symptoms, I tried chlorella again and could tolerate it this time. I also take spirulina, another functional/green food. So far so good.

    Green foods can cause symptoms like this, if it's due to their therapeutic action they should become less evident over time. When my GI tract was hypersentive I often started anything new in very small doses and with small amounts of food, this could lessen their impact and later I was more able to take them alone.

    I wanted to take turmeric but it caused GI tract pain and acted like a laxative; finding a different source solved that problem for me.

    love, Tansy
  4. TwinMa

    TwinMa New Member

    I did look over the ingredients again, and there could be a number of culprits. Chlorella, spirulina and tumeric are in there. It could even be the bee pollen or even the Nova Scotia Dulce leaf (just kidding, I don't even know what that is!!). Guess I better look that one up. LOL!

    The suggestion to go with a lesser amount is a great one. I just dove in and started with a full scoop! I think I will add 1/4 to 1/2 scoop to my morning shake. Then maybe I could work up to a greater amount and taking it on an empty stomach.

    The thought that the green food supplements are all different is also a good point. I'll get through this container and see how I do. If this one doesn't work, try another!

    Thank you all for your ideas!

    Katy

[ advertisement ]